MAUDE Adverse Event Report: ARTHROCARE CORP. SABER 30 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. SABER 30 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AC4330-01
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/23/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the radio frequency saber 30 was passed in order to release tissue through the cannula, but this presents resistance and when we were trying to introduce it a fracture sound was heard, it was verified and it was evident that the hook of the radiofrequency did not come out.The respective search was made inside the cannula and the patient, but it was not found.The pieces was left inside the patient in a place where is no danger.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.Visual inspection and functional testing could not be performed because the device in question was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned for evaluation.A relationship, if any, between the reported device and the reported event could not be determined since the reported product was not returned for evaluation.The device reported in the complaint was not returned for evaluation.A device still in the inner tray with seals intact was returned; therefore, visual inspection and functional testing of the reported damaged device could not be performed.There were no manufacturing abnormalities observed with the device that was returned.The complaint could not be verified, nor could a root cause be determined with confidence.If the reported damaged product associated with this event is returned at a future date, this evaluation will be reopened for investigation.Factors not associated with the manufacture or design of the device which could result in damage to the tip could be improper insertion or removal from an apparatus, excessive force applied to the tip, using the wand as a lever to enlarge the surgical site or gain access to tissue, or come into abrupt contact with a hard (metallic) object.These factors can lead to unintended detachment and are outlined in the precautionary statements in the instruction for use.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SABER 30 DEGREE ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8425845
Report Number3006524618-2019-00144
Device Sequence Number1062306
Product Code GEI
UDI-Device Identifier00817470004854
UDI-Public00817470004854
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2020
Device Catalogue NumberAC4330-01
Device Lot Number2007522
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/23/2019
Supplement Date Received by Manufacturer04/18/2019
08/12/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date04/22/2019
08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight86